Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Guam

April 20, 2016

NWS Guam issued this red flag warning at Apr 20, 2016, 8:27 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2016, 8:27 PM CDT (01:27 UTC)
Expired
Apr 21, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

309 
WWMY80 PGUM 210127
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1127 AM CHST THU APR 21 2016

...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE
DANGER THROUGH FRIDAY...

GUZ001-210930-
/O.UPG.PGUM.FW.A.0008.000000T0000Z-160421T0800Z/
/O.NEW.PGUM.FW.W.0005.160421T0127Z-160421T0800Z/
/O.NEW.PGUM.FW.A.0009.160421T0800Z-160422T0800Z/
GUAM-
1127 AM CHST THU APR 21 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE
WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH
FRIDAY AFTERNOON.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 17 TO 22 MPH WITH GUSTS TO 28 MPH.

* HUMIDITY...NEAR 55 PERCENT

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD
OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE.

&&

$$

MGM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 20, 1:59 PM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 20, 1:59 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
459 AM CHST THU APR 21 2016

.SYNOPSIS...
DRY CONDITIONS PREVAIL ACROSS THE MARIANAS WITH THE EXCEPTION OF A
FEW SHOWERS OVER SAIPAN AND TINIAN WATERS. A LINE OF CLOUDS AND
SHOWERS IS SEEN SOUTHWEST OF WAKE ISLAND IN ASSOCIATION WITH A
TRADE-WIND SURGE.

&&

.DISCUSSION...
WHILE DRIER WEATHER IS EXPECTED TO PERSIST THE NEXT COUPLE OF
DAYS...MODELS...MAINLY THE GFS...STILL HINT AT SHOWERS INCREASING
SLIGHTLY OVER THE WEEKEND AS THE WEAK TRADE-WIND SURGE MOVES THROUGH
THE AREA. GFS KEEPS THE STRONGER WINDS NORTH OF SAIPAN WITH THE BULK
OF SHOWERS NEAR TINIAN AND SAIPAN. STILL THIS IS 2 TO 3 DAYS AWAY SO
THERE IS STILL A FAIR BIT OF UNCERTAINTY CONCERNING THE DURATION OF
INCREASED CLOUD COVER AND SHOWERS...NOT TO MENTION IF IT WILL HOLD
TOGETHER TILL IT REACHES THE ISLANDS. DRIER CONDITIONS WILL RETURN
EARLY NEXT WEEK.

&&

.MARINE...
LATEST SCATTEROMETRY AND BUOY DATA SHOW THAT WINDS AND SEAS HAVE
BOTH DIMINISHED BELOW SMALL CRAFT LEVELS SO HAVE CANCELLED THE SMALL
CRAFT ADVISORY. SEAS WILL CONTINUE TO DECREASE SLOWLY THE NEXT
COUPLE OF DAYS. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT
LEAST THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...
CONTINUED DRY AND BREEZY CONDITIONS MAY PROMPT THE ISSUANCE OF A RED
FLAG WARNING LATER TODAY. WINDS WILL DECREASE OVER THE WEEKEND AND
THAT WILL REDUCE THE THREAT OF QUICK-SPREADING WILDFIRES.

&&

.EASTERN MICRONESIA...
SATELLITE SHOWS A TRADE-WIND DISTURBANCE CENTERED NEAR 3N169E IS
CAUSING SHOWERS AND THUNDERSTORMS JUST SOUTH OF EBON ATOLL...AND
TRADE-WIND CONVERGENCE IS TRIGGERING SPOTTY SHOWERS ACROSS POHNPEI
STATE. DRY WEATHER PREVAILS AT MAJURO...AND AT KOSRAE THIS MORNING
AT LEAST. MODELS INDICATE HEAVIER SHOWERS WILL REMAIN SOUTH OF 5N
FOR THE NEXT FEW DAYS...BUT GFS ALSO INDICATES SOME SHOWERS COULD
DEVELOP NORTHWARD UP TO 7N-8N NEXT WEEK. OTHERWISE...MAJURO WILL
REMAIN DRY THROUGH THIS WEEKEND...WHILE A FEW SHOWERS SPREAD ACROSS
KOSRAE STATE AT TIMES...AND TRADE-WIND CONVERGENCE CONTINUES TO
TRIGGER SPOTTY SHOWERS ACROSS POHNPEI STATE.

SWELL AND WIND WAVES WILL GRADUALLY SUBSIDE ACROSS THE REGION THE
NEXT FEW DAYS AS TRADE WINDS DECREASE THROUGH THE END OF THE WEEK.

&&

.WESTERN MICRONESIA...
ASCAT ANALYSIS SHOWS A SURFACE TROUGH STRETCHING FROM SOUTH OF KOROR
TO JUST NORTHWEST OF CHUUK. SATELLITE SHOWS WIDELY SCATTERED SHOWERS
AND POSSIBLE THUNDERSTORMS IN PATCHY AREAS ALONG AND NORTH OF THIS
TROUGH. MODEL GUIDANCE INDICATES SPOTTY SHOWERS WILL CONTINUE ACROSS
PALAU THROUGH THIS WEEKEND...AND SOME SHOWERS COULD SPREAD NORTHWEST
ACROSS YAP STATE BY SATURDAY. TRADE-WIND CONVERGENCE ACROSS NORTHERN
CHUUK STATE SHOULD PRODUCE HELPFUL SHOWERS THE NEXT FEW DAYS...BUT
RELATIVELY DRY WEATHER IS EXPECTED FOR MOST OF CHUUK STATE THROUGH
THE LONGER TERM.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH THIS AFTERNOON FOR GUZ001.

MARIANAS WATERS...NONE.
&&

W. AYDLETT/SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:27 PM CDTFire Weather WatchGUM24 hr

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.